Hail, Brunswick
- When
- June 3, 1:45 PM EST
- Where
- Brunswick County, 3 mi S of Leland
- Measured
- 0.88 in hail
- Reported by
- AIRPLANE PILOT
- Coordinates
- 34.200, -78.050
Nickel size hail was reported at Magnolia Greens.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 9:38 AM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1038 AM EDT THU JUN 3 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20 PERCENT. FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS. && .MARINE... PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST. WILL MAINTAIN LIGHT SW WINDS THROUGH THE AFTERNOON. BEYOND THAT AM NOT TOO FOND OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL AFTER 12Z RUNS COME IN. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 90 70 80 66 / 40 40 60 40 FLORENCE 92 65 82 64 / 40 40 50 30 LUMBERTON 92 65 81 63 / 40 40 60 40 MYRTLE BEACH 87 71 82 67 / 40 40 60 40 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: RJD MARINE: RAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 408 AM EDT THU JUN 3 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 408 AM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 NW RED BLUFF 33.91N 78.85W
06/03/2004 0.88 INCH HORRY SC LAW ENFORCEMENT
1205 PM HAIL CONWAY 33.84N 79.05W
06/03/2004 0.88 INCH HORRY SC BROADCAST MEDIA
&&
HAWKINSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT THU JUN 3 2004 NCZ096-097-099>101-031900- BLADEN NC-BRUNSWICK NC-COLUMBUS NC-NEW HANOVER NC-PENDER NC- 215 PM EDT THU JUN 3 2004 ...STRONG THUNDERSTORMS OVER COLUMBUS AND BRUNSWICK COUNTIES... AT 210 PM EDT...STRONG THUNDERSTORMS WERE OCCURRING ALONG A LINE EXTENDING FROM NEAR ORTON PLANTATION TO 5 MILES NORTHEAST OF CHADBOURN....MOVING NORTH NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL REACH A CASTLE HAYNE TO CLARKTON LINE BY 230 PM. THE STRONGEST THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING PENNY SIZED HAIL AND WIND GUSTS OF 60 MPH. ALSO VERY HEAVY RAIN WITH AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE STRONGEST STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM HAWKINS
The Wilmington radar (KLTX), 42 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported at Magnolia Greens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410072.